Alert archive / Arizona / High Wind Warnings in 2025

High Wind Warning 1, NWS Flagstaff, AZ

April 1, 2025Apache County, Arizona

NWS Flagstaff, AZ issued this high wind warning at Apr 1, 2025, 1:13 AM MST for Apache County, Arizona. It was in force for 18 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 1, 2025, 1:13 AM MST (08:13 UTC)
Expired
Apr 1, 2025, 7:00 PM MST
In force
18 hr
Issued by
NWS Flagstaff, AZ

County Apache County, AZ

The radar

The Flagstaff radar (KFSX), 181 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 1, 8:00 AM MSTNON-TSTM WND DMG3 Sw Mexican Water, AZReport on social media showed a picture of a large moving van/box truck that had blow over about 2 miles west of Mexican Water, AZ. Time estimated.
Apr 1, 2:03 PM MSTNON-TSTM WND GST 615 Nnw Sunrise Park, AZMesonet station AZT18 Sr-260 @ Mp-378.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 8.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2025-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2025-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2515 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
298 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

456 
WWUS75 KFGZ 010813
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
113 AM MST Tue Apr 1 2025

AZZ004-006-007-009-010915-
/O.CAN.KFGZ.WI.Y.0008.000000T0000Z-250401T1200Z/
Kaibab Plateau-Grand Canyon Country-Coconino Plateau-Northeast
Plateaus and Mesas Hwy 264 Northward-
Including the cities of Keams Canyon, Jacob Lake, Valle,
Fredonia, North Rim, Supai, Kaibito, and Grand Canyon Village
113 AM MST Tue Apr 1 2025 /213 AM MDT Tue Apr 1 2025/

...WIND ADVISORY IS CANCELLED...

The gusty winds have subsided. Southwest to west winds 20 to 30 mph 
with gusts to 40 mph will continue through this afternoon.

$$

AZZ014-020200-
/O.UPG.KFGZ.WI.Y.0008.000000T0000Z-250402T0200Z/
/O.NEW.KFGZ.HW.W.0001.250401T0813Z-250402T0200Z/
Little Colorado River Valley in Apache County-
Including the cities of St. Johns and Springerville
113 AM MST Tue Apr 1 2025 /213 AM MDT Tue Apr 1 2025/

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM MST /8 PM MDT/ THIS 
EVENING...

* WHAT...Southwest to west winds 30 to 40 mph with gusts up to 60 
  mph.

* WHERE...Little Colorado River Valley in Apache County.

* WHEN...Until 7 PM MST /8 PM MDT/ this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles. Areas of blowing dust will 
  lead to reduced visibilities, resulting in hazardous driving 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris and tree limbs. Secure loose objects that 
could be blown around or damaged by the wind.

Winds this strong will make driving extremely difficult, especially 
for high profile vehicles, such as RVs, campers, and tractor 
trailers. Use extreme caution and avoid unnecessary travel.

&&

$$

AZZ011-039-040-020200-
/O.CON.KFGZ.WI.Y.0008.000000T0000Z-250402T0200Z/
Chuska Mountains and Defiance Plateau-Black Mesa Area-Northeast
Plateaus and Mesas South of Hwy 264-
Including the cities of Kykotsmovi, Dilkon, Window Rock, Ganado,
and Navajo N.M.
113 AM MST Tue Apr 1 2025 /213 AM MDT Tue Apr 1 2025/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST /8 PM MDT/ THIS 
EVENING...

* WHAT...Southwest to west winds 20 to 30 mph with gusts 40 to 50 
  mph.

* WHERE...Black Mesa, Chuska Mountains, Defiance Plateau, and the 
  Painted Desert.

* WHEN...Until 7 PM MST /8 PM MDT/ this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could snap resulting in a few power outages. Travel will be 
  difficult, especially for high profile vehicles. Patchy blowing 
  dust will lead to reduced visibilities, resulting in hazardous 
  driving conditions at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

Winds this strong can make driving difficult, especially for high 
profile vehicles, such as RVs, campers, and tractor trailers. Use 
extra caution.

&&

$$

AZZ012-013-015>017-020200-
/O.CON.KFGZ.WI.Y.0008.000000T0000Z-250402T0200Z/
Little Colorado River Valley in Coconino County-Little Colorado
River Valley in Navajo County-Western Mogollon Rim-Eastern
Mogollon Rim-White Mountains-
Including the cities of Happy Jack, Tuba City, Munds Park, Heber,
Show Low, Wupatki N.M., Forest Lakes, Snowflake, Greer, Pinetop,
Holbrook, Williams, Winslow, and Flagstaff
113 AM MST Tue Apr 1 2025 /213 AM MDT Tue Apr 1 2025/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST /8 PM MDT/ THIS 
EVENING...

* WHAT...Southwest to west winds 20 to 30 mph with gusts 40 to 50 
  mph.

* WHERE...Mogollon Rim, Little Colorado River Valley in Coconino and 
  Navajo Counties, and the White Mountains.

* WHEN...Until 7 PM MST /8 PM MDT/ this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could snap resulting in a few power outages. Travel will be 
  difficult, especially for high profile vehicles. Patchy blowing 
  dust will lead to reduced visibilities, resulting in hazardous 
  driving conditions at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

Winds this strong can make driving difficult, especially for high 
profile vehicles, such as RVs, campers, and tractor trailers. Use 
extra caution.

&&

$$

Meola
2 follow-up statements
987 
WWUS75 KFGZ 012359
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
459 PM MST Tue Apr 1 2025

AZZ011-012-015-039-040-020100-
/O.CAN.KFGZ.WI.Y.0008.000000T0000Z-250402T0200Z/
Chuska Mountains and Defiance Plateau-Little Colorado River
Valley in Coconino County-Western Mogollon Rim-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Window Rock, Dilkon, Ganado, Williams,
Munds Park, Flagstaff, Kykotsmovi, Navajo N.M., Tuba City, and
Wupatki N.M.
459 PM MST Tue Apr 1 2025 /559 PM MDT Tue Apr 1 2025/

...WIND ADVISORY IS CANCELLED...

Winds have turned west through northwest across the area as the 
front moves to the south. Winds will continue to decrease into the 
evening.

$$

AZZ014-020200-
/O.CON.KFGZ.HW.W.0001.000000T0000Z-250402T0200Z/
Little Colorado River Valley in Apache County-
Including the cities of St. Johns and Springerville
459 PM MST Tue Apr 1 2025 /559 PM MDT Tue Apr 1 2025/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST /8 PM MDT/ 
THIS EVENING...

* WHAT...Southwest through west winds 25 to 35 mph, with gusts from 
  50 to 60 mph into the early evening.

* WHERE...Little Colorado River Valley in Apache County.

* WHEN...Until 7 PM MST /8 PM MDT/ this evening.

* IMPACTS...Damaging winds may blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, especially 
  for high profile vehicles. Areas of blowing dust will lead to 
  reduced visibilities, resulting in hazardous driving conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris and tree limbs. Secure loose objects that 
could be blown around or damaged by the wind.

Winds this strong will make driving extremely difficult, especially 
for high profile vehicles, such as RVs, campers, and tractor 
trailers. Use extreme caution and avoid unnecessary travel.

&&

$$

AZZ013-016-017-020200-
/O.CON.KFGZ.WI.Y.0008.000000T0000Z-250402T0200Z/
Little Colorado River Valley in Navajo County-Eastern Mogollon
Rim-White Mountains-
Including the cities of Winslow, Heber, Pinetop, Forest Lakes,
Greer, Snowflake, Holbrook, Happy Jack, and Show Low
459 PM MST Tue Apr 1 2025 /559 PM MDT Tue Apr 1 2025/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST /8 PM MDT/ THIS 
EVENING...

* WHAT...Westerly winds 20 to 30 mph, with gusts from 40 to 50 mph 
  into the early evening. Stronger winds now are confined to 
  locations generally from Winslow eastward. The Wind Advisory has 
  been cancelled for locations west and northwest of Winslow.

* WHERE...Eastern Mogollon Rim, Little Colorado River Valley in 
  Navajo County, and White Mountains.

* WHEN...Until 7 PM MST /8 PM MDT/ this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could snap resulting in a few power outages. Travel will be 
  difficult, especially for high profile vehicles. Patchy blowing 
  dust will lead to reduced visibilities, resulting in hazardous 
  driving conditions at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

Winds this strong can make driving difficult, especially for high 
profile vehicles, such as RVs, campers, and tractor trailers. Use 
extra caution.

&&

$$

NWS Flagstaff
588 
WWUS75 KFGZ 020150
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
650 PM MST Tue Apr 1 2025

AZZ014-020300-
/O.EXP.KFGZ.HW.W.0001.000000T0000Z-250402T0200Z/
Little Colorado River Valley in Apache County-
Including the cities of St. Johns and Springerville
650 PM MST Tue Apr 1 2025 /750 PM MDT Tue Apr 1 2025/

...HIGH WIND WARNING WILL EXPIRE AT 7 PM MST /8 PM MDT/ THIS 
EVENING...

Winds will continue to diminish this evening and strong wind gusts 
are no longer expected.

$$

AZZ013-016-017-020300-
/O.EXP.KFGZ.WI.Y.0008.000000T0000Z-250402T0200Z/
Little Colorado River Valley in Navajo County-Eastern Mogollon
Rim-White Mountains-
Including the cities of Winslow, Heber, Pinetop, Forest Lakes,
Greer, Snowflake, Holbrook, Happy Jack, and Show Low
650 PM MST Tue Apr 1 2025 /750 PM MDT Tue Apr 1 2025/

...WIND ADVISORY WILL EXPIRE AT 7 PM MST /8 PM MDT/ THIS EVENING...

Winds will continue to diminish this evening and strong wind gusts 
are no longer expected.

$$

NWS Flagstaff

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this high wind warning went out at Mar 31, 10:30 PM MST, 2 hours 43 minutes earlier.

Area forecast discussion, Mar 31, 10:30 PM MST, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
1030 PM MST Mon Mar 31 2025

.SYNOPSIS...Gusty southwest winds expected tonight and Tuesday,
with chances for rain/snow showers to return for the second half
of the week. Below normal temperatures are also expected for much
of the forecast period.

&&

.UPDATE...A Wind Advisory is in effect for many locations along/north
of the Kaibab Plateau, Coconino Plateau, Mogollon Rim, and White
Mountains. Evening winds have slightly decreased but remain elevated
for these areas, and higher terrain will continue to be gusty as
an upper-level jet arrives. These strong winds plus variable
cloudiness are hindering nighttime cooling, resulting in minimum
temperatures a few degrees warmer than seasonal averages.

As the upper-level jet moves across northern AZ on Tuesday, expect
continued strong gusts that drop off from north to south. A cold
front moving across the region as well as synoptic forcing under the
jet could bring a few showers despite modest moisture profiles.
Liquid accumulations, if any, would be a few hundredths or less.
Higher chances for rain and snow are expected on Wednesday and
beyond. No changes to the forecast at this time, see the
discussion below for more details.

&&

.PREV DISCUSSION /420 PM MST/...A weak short-wave, with an axis
near the CA/NV border, is bringing gusty southwest winds to many
locations across central/northern Arizona. A Wind Advisory remains
in effect for many locations along and north of the Mogollon
Rim/White Mountains through Tuesday evening. Anticipate sustained
winds between 25-35 mph and gusts up to 50 mph, especially for areas
downwind of terrain. A few isolated showers may join the the windy
conditions across far northern Arizona on Tuesday afternoon, but
most of the excitement in terms of precipitation will fall on
Wednesday.

A larger and more impactful low pressure system will funnel down
into the Southwest region by mid-week. Model guidance is in
agreement with precipitation being brought into our CWA, but there
still seems to be discrepancies on amounts and more detailed
timing. Over the last 24 hours, hi-res guidance has hinted at a
slightly more aggressive moisture push, ultimately landing
snowfall amounts between 2-5" for locations above 6000'. More
specifically the Mogollon Rim and Kaibab Plateau. Heaviest
precipitation looks to be sometime between 11 AM and 5 PM MST on
Wednesday, but light showers will likely start early Wednesday
morning and continue into Thursday. This upcoming system is cold
enough to drop snow levels to 4500-5000', so seeing a flurry or
light dusting at lower elevation locations is not out of the
question. The measurable snowfall though will remain limited to
the higher elevations, but even then, the warmer surface
temperatures will allow snowfall to melt fairly quickly. Since
there is the potential to see light accumulation across portions
of I-40 and I-17, consider giving yourself a few extra minutes on
Wednesday for any travel.

This longwave trough will stick around the Western United States
through the end of the week, and potentially put a closed low
over central/southern Arizona by Friday. This active pattern will
likely result in additional showers Thursday through Saturday,
but there is still low confidence with how this all will shape
out. Check back for updates.

&&

.AVIATION...Tuesday 01/06Z through Wednesday 02/06Z...Expect mainly
VFR conditions. Patchy MVFR CIGS through early Tuesday, mainly over
and SW of higher terrain, including terminals KFLG/KGCN/KSEZ. A few
flurries possible tonight north of KGCN, over higher terrain. Spotty
VIRGA or sprinkles possible through Tuesday afternoon, mostly north
of the I-40 corridor. Sfc winds SW10-20g25-35kts overnight, shifting
westerly Tuesday. Gusts from 40-45kts possible through Tuesday
afternoon, especially for eastern AZ.

OUTLOOK...Wednesday 02/06Z through Friday 04/06Z...Areas MVFR and
localized IFR due to SHSN/SHRA and CIGS through the period. VFR away
from shower activity. Sfc winds generally Sw10-20kts, especially in
the daytime hours.

&&

.FIRE WEATHER...Tuesday and Wednesday...Gusty southwest winds
continue tonight. Winds slowly shifting westerly Tuesday, with the
highest gusts moving into the eastern zones through the afternoon.
Cooler with slight chances for light sprinkles or flurries north of
the I-40 corridor Tuesday. Much colder with areas of rain and snow
Wednesday. Winds on Wednesday southwest at 10 to 20 mph.

Thursday through Saturday...Expect daily chances for rain and snow
showers, especially over higher terrain and in the afternoon hours.
Seasonably cool temperatures, although a warming trend will develop
through the period. Southwest winds 10 to 20 mph on Thursday
becoming northerly 10 to 15 mph over the weekend.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...

Wind Advisory until 5 AM MST /6 AM MDT/ Tuesday for AZZ004-006-
007-009.

Wind Advisory until 7 PM MST /8 PM MDT/ Tuesday for AZZ011>017-
039-040.

&&

PUBLIC...Lewandowski/Konieczny
AVIATION...Peterson
FIRE WEATHER...Peterson

For Northern Arizona weather information visit
weather.gov/flagstaff

Nearby

High Wind Warnings in Arizona, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.